If you’re a woman like me, and if you’re going through this health issue, you’ll want to know this stuff. If you’re a guy, you’re either curious or grossed out. If you’re the latter, you can stop reading now. I’ll get into the spoiler in the next paragraph.
One thing that your doctor may not tell you is that when your Levothyroxine (or whatever your thyroid medication is called) is changed, this can affect your menstruation cycle for a month or two. Usually, you’ll be a few days late. This is normal.
Now if you lucky (ha!) enough to go through a I-123 whole body scan, you may spot between a period because you’ll have two things against you – the two thyrogen injections and an iron deficiency. The iron deficiency would be the main reason for the spotting though, because when you’re on an low-iodine diet, the diet is restrictive so you aren’t getting all the iron you need. And you might not be able to take vitamins during this low-iodine diet either. (I didn’t take any iron pills or vitamins during my bland, boring diet since I can’t be sure that their ingredients weren’t tainted by soy, iodine, etc).
The good news is that once you start taking iron pills and/or your vitamins again, the spotting will stop. (Of course, since I have no idea what all your health conditions are, you’ll need to speak with your doctor about iron pills and vitamins).